Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 308, NWS Atlanta, GA

September 27, 2024Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 27, 2024, 5:38 PM EDT for Gwinnett County, Georgia. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2024, 5:38 PM EDT (21:38 UTC)
Expired
Sep 28, 2024, 2:23 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River near Snellville (YESG1). The gauge peaked at 23.75 ft at Sep 27, 2024, 8:00 PM EDT.

actionminormoderate10203009/2709/2809/29
Action stage
17 ft
Minor stage
23 ft
Moderate stage
30 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02206500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

563 
WGUS42 KFFC 272138
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
538 PM EDT Fri Sep 27 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Yellow River near Snellville affecting Gwinnett County.

For the Yellow River Basin...including Suwanee, Lawrenceville, 
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn, 
Snellville, Snellville, Silver Hill Rd Stone Mtn, Lithonia, Stone 
Mountain, Lithonia, Lee Road below Snellville, Lithonia, Lithonia, 
Milstead, Gees Mill Road, Snellville, Loganville, Milstead, 
Milstead, Milstead, Rocky Plains...Moderate flooding is forecast.

Additional information is available at weather.gov/atlanta.

&&

GAC135-280800-
/O.NEW.KFFC.FL.W.0308.240927T2138Z-240928T0800Z/
/YESG1.1.ER.240927T1950Z.240928T0000Z.240928T0224Z.UU/
538 PM EDT Fri Sep 27 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River near Snellville.

* WHEN...From this afternoon to late tonight.

* ADDITIONAL DETAILS...
  - At 5:15 PM EDT Friday the stage was 23.4 feet.
  - Forecast...The river is expected to rise to a crest of 24
    feet this evening. It will then fall below flood stage late
    this evening.
  - Flood stage is 23 feet.
  - http://www.weather.gov/safety/flood

&&




$$
1 follow-up statement
335 
WGUS82 KFFC 280623
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
223 AM EDT Sat Sep 28 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Yellow River near Snellville affecting Gwinnett County.

GAC135-280730-
/O.CAN.KFFC.FL.W.0308.000000T0000Z-240928T0623Z/
/YESG1.1.ER.240927T1950Z.240928T0000Z.240928T0420Z.UU/
223 AM EDT Sat Sep 28 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Yellow River near Snellville.

* ADDITIONAL DETAILS...
  - At 1:15 AM EDT Saturday the stage was 22.7 feet.
  - Forecast...The river is expected to fall to 18.4 feet late
    this morning.
  - http://www.weather.gov/safety/flood

&&




$$

TAC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 27, 2:59 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 27, 2:59 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
259 PM EDT Fri Sep 27 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 230 PM EDT Fri Sep 27 2024

Weather conditions have rapidly improved through the day today.
Flood waters from Helene will gradually recede. River flooding
will continue across much of the area into the weekend. Clouds
will continue to wrap around the remnant circulation of Helene as
she gets absorbed by an upper low over the lower OH Valley. Mostly
light showers will continue to pivot around this large
circulation through the weekend across N GA with mostly dry
weather elsewhere.

Low temperatures tonight and Saturday night will range from the
upper 50s across the NE mountains to the mid 60s across the S.
High temperatures on Saturday will range from the mid 60s in the
NE mountains to the mid 80s across the SE zones. /SEC

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 230 PM EDT Fri Sep 27 2024

An upper level trough will linger over the central Appalachians
through early next week. This will allow a slight chance of
showers to linger over the N GA mountains through Monday. Drier
air wrapping around the trough from the W should help keep the
rest of GA dry Sunday and Monday.

Ensemble guidance shifts the trough east into the Atlantic during
the second half of the workweek. As this occurs, an upper level
ridge should build in over the SE. Forecast confidence is high
that this will result in continued dry weather through the end of
the workweek. The overall strength of the upper level ridge looks
modest and this should keep afternoon high temperatures near
seasonal averages all week. Albright/SEC

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Fri Sep 27 2024

What remains of Helene continues to move away. Low cigs will
gradually lift and thin this afternoon and evening. SW winds will
continue to be gusty into the early evening, with sustained speeds
gradually coming down by mid evening and gusts becoming less
frequent. Model guidance indicates some generally light showers may
pivot into the Atlanta metro area and AHN during the day Saturday as
the Helene remnant stalls near the TN/KY border. Some SW gusts near
20 knots will mix back to the surface by mid to late morning
Saturday.

//ATL Confidence...18Z Update...
Medium for Saturday showers and cig timing, high for other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  80  64  81 /   0  10  10  10
Atlanta         63  77  64  80 /  10  10  10  10
Blairsville     58  69  59  72 /  40  40  40  50
Cartersville    63  76  62  80 /  20  20  10  20
Columbus        64  82  65  84 /   0  10   0  10
Gainesville     62  75  64  78 /  10  20  20  20
Macon           63  82  65  84 /   0  10   0  10
Rome            64  74  61  79 /  30  30  10  30
Peachtree City  62  78  62  81 /   0  10  10  10
Vidalia         65  85  67  87 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM EDT Saturday for GAZ001>009.

Wind Advisory until 9 PM EDT this evening for GAZ011>016-019>025-
027-030>039-041>062-066>071-078>081-089>095-102>106.

Wind Advisory until 6 PM EDT this evening for GAZ072>076-082>086-
096>098-107>113.

&&

SHORT TERM...SEC
LONG TERM....SEC
AVIATION...SEC
Hazardous weather outlook, Sep 27, 2:50 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
250 PM EDT Fri Sep 27 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
250 PM EDT Fri Sep 27 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

River flooding will continue across much of the area. Otherwise,
standing water will gradually recede. Gusty south to southwest
winds may down additional limbs into the evening across most of
the area, with gusty winds lingering through most of the night
across the extreme north. Please use caution if traveling and
avoid crossing any flooded roadways.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

River flooding will continue across portions of the area through
the weekend

.SPOTTER INFORMATION STATEMENT...

Please relay any information about flooding and wind damage to
the NWS.

In the hours before

Local storm report, Sep 27, 5:25 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
525 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Tropical Cyclone 1 ESE Mcdonough         33.44N 84.13W
09/27/2024                   Henry              GA   Dept of Highways

            Tree down on SR 81 E before Steele Dr.

&&
Local storm report, Sep 27, 5:27 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
527 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     Tropical Cyclone 4 WNW Tremont           32.03N 83.72W
09/27/2024                   Crisp              GA   Dept of Highways

            Multiple trees down on SR 257 at Dooly/Crisp
            County line.

&&
Local storm report, Sep 27, 5:28 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
528 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     Tropical Cyclone 3 ENE Pocataligo        34.21N 83.23W
09/27/2024                   Madison            GA   Dept of Highways

            Tree down on HWY 174 between Dudley Road and
            Shiloh Fort Lamar Road.

&&
Local storm report, Sep 27, 5:29 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
529 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Tropical Cyclone 3 NE Maysville          34.29N 83.53W
09/27/2024                   Banks              GA   Dept of Highways

            Tree down on HWY 98 near Carson Segars Road.

&&
Local storm report, Sep 27, 5:30 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
530 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     Tropical Cyclone 1 NW Woodland           32.79N 84.57W
09/27/2024                   Talbot             GA   Dept of Highways

            Downed tree at SR 41 before Woodland Drive.

&&
Local storm report, Sep 27, 5:31 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
531 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     Tropical Cyclone 2 ENE Rosebud           33.82N 83.93W
09/27/2024                   Walton             GA   Dept of Highways

            Tree down on Loganville HWY between McCuller
            Road and Thompson Road.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:47 PM EDTTornado WarningFFCMontgomery, Wheeler28 min
Sep 26, 9:01 PM EDTRiver Flood WarningFFCGreene, Oconee, Oglethorpe71 hr
Sep 26, 9:03 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson40 hr
Sep 26, 9:20 PM EDTFlash Flood WarningFFCBarrow, Butts, Cherokee, Clayton, Cobb, Crawford and 15 more10 hr
Sep 26, 9:28 PM EDTTornado WarningFFCLaurens32 min
Sep 26, 9:29 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Sep 26, 9:33 PM EDTRiver Flood WarningFFCChattooga24 hr
Sep 26, 10:03 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe32 hr
Sep 26, 10:05 PM EDTRiver Flood WarningFFCGwinnett31 hr
Sep 26, 10:08 PM EDTRiver Flood WarningFFCCobb, Fulton29 hr
Sep 26, 10:12 PM EDTRiver Flood WarningFFCHarris, Troup16 hr
Sep 26, 10:16 PM EDTRiver Flood WarningFFCChattahoochee, Muscogee60 hr
Sep 26, 10:20 PM EDTRiver Flood WarningFFCDeKalb12 hr
Sep 26, 10:21 PM EDTRiver Flood WarningFFCDeKalb15 hr
Sep 26, 10:22 PM EDTRiver Flood WarningFFCDeKalb, Fulton18 hr
Sep 26, 10:22 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Sep 26, 10:23 PM EDTRiver Flood WarningFFCDeKalb, Fulton20 hr
Sep 26, 10:23 PM EDTRiver Flood WarningFFCFulton, Gwinnett14 hr
Sep 26, 10:24 PM EDTRiver Flood WarningFFCGwinnett20 hr
Sep 26, 10:24 PM EDTRiver Flood WarningFFCDeKalb19 hr
Sep 26, 10:25 PM EDTRiver Flood WarningFFCGwinnett, Walton19 hr
Sep 26, 10:25 PM EDTRiver Flood WarningFFCLamar, Spalding13 hr
Sep 26, 10:39 PM EDTRiver Flood WarningFFCDeKalb, Fulton17 hr
Sep 26, 11:07 PM EDTSpecial Weather StatementFFCJohnson23 min
Sep 26, 11:09 PM EDTRiver Flood WarningFFCForsyth26 hr
Sep 26, 11:19 PM EDTTornado WarningFFCJohnson, Washington26 min
Sep 26, 11:23 PM EDTFlash Flood WarningFFCBartow, Carroll, Cherokee, Cobb, Coweta, Douglas and 7 more6 hr
Sep 26, 11:27 PM EDTSpecial Weather StatementFFCButts, Henry33 min
Sep 26, 11:34 PM EDTRiver Flood WarningFFCFulton30 hr
Sep 26, 11:36 PM EDTFlash Flood Warning Considerable damage threatFFCClayton, Cobb, DeKalb, Fulton6 hr
Sep 27, 12:04 AM EDTSpecial Weather StatementFFCDeKalb, Henry26 min
Sep 27, 12:10 AM EDTRiver Flood WarningFFCCobb, Fulton33 hr
Sep 27, 12:28 AM EDTRiver Flood WarningFFCDeKalb25 hr
Sep 27, 12:34 AM EDTRiver Flood WarningFFCCobb, Fulton36 hr
Sep 27, 12:58 AM EDTFlash Flood WarningFFCChattahoochee, Harris, Muscogee6 hr
Sep 27, 1:23 AM EDTFlash Flood WarningFFCHarris, Meriwether, Pike, Talbot, Troup, Upson6 hr
Sep 27, 1:29 AM EDTRiver Flood WarningFFCFulton40 hr
Sep 27, 2:34 AM EDTRiver Flood WarningFFCCobb, Douglas67 hr
Sep 27, 2:43 AM EDTFlash Flood WarningFFCBleckley, Dodge, Dooly, Emanuel, Johnson, Laurens and 7 more6 hr
Sep 27, 3:10 AM EDTRiver Flood WarningFFCFulton18 hr
Sep 27, 3:30 AM EDTFlash Flood WarningFFCBaldwin, Bibb, Crawford, Glascock, Hancock, Houston and 7 more5 hr
Sep 27, 4:20 AM EDTRiver Flood WarningFFCCobb8 hr
Sep 27, 4:23 AM EDTFlash Flood WarningFFCCrawford, Houston, Macon, Marion, Schley, Talbot and 1 more4 hr
Sep 27, 4:49 AM EDTRiver Flood WarningFFCCobb9 hr
Sep 27, 4:54 AM EDTFlash Flood WarningFFCHancock, Taliaferro, Warren, Wilkes4 hr
Sep 27, 5:04 AM EDTRiver Flood WarningFFCCobb28 hr
Sep 27, 5:10 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 27, 5:35 AM EDTFlash Flood WarningFFCBartow, Chattooga, Cherokee, Cobb, Coweta, Douglas and 6 more6 hr
Sep 27, 5:46 AM EDTRiver Flood WarningFFCCoweta, Fayette16 hr
Sep 27, 5:53 AM EDTRiver Flood WarningFFCCoweta10 hr
Sep 27, 5:58 AM EDTRiver Flood WarningFFCDeKalb, Rockdale23 hr
Sep 27, 6:03 AM EDTRiver Flood WarningFFCGwinnett8 hr
Sep 27, 6:07 AM EDTRiver Flood WarningFFCCobb, Fulton16 hr
Sep 27, 6:29 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding29 hr
Sep 27, 6:36 AM EDTRiver Flood WarningFFCCherokee, Cobb11 hr
Sep 27, 6:43 AM EDTFlash Flood Warning Considerable damage threatFFCClayton, Cobb, DeKalb, Fayette, Fulton, Henry and 1 more8 hr
Sep 27, 6:53 AM EDTRiver Flood WarningFFCHenry5 hr
Sep 27, 7:07 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatFFCClayton, DeKalb, Fulton6 hr
Sep 27, 7:15 AM EDTFlash Flood WarningFFCCherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett8 hr
Sep 27, 7:17 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatFFCDeKalb, Gwinnett6 hr
Sep 27, 7:22 AM EDTRiver Flood WarningFFCForsyth5 hr
Sep 27, 7:22 AM EDTRiver Flood WarningFFCDeKalb10 hr
Sep 27, 7:30 AM EDTFlash Flood WarningFFCChattooga, Dade, Walker4 hr
Sep 27, 7:56 AM EDTRiver Flood WarningFFCFulton13 hr
Sep 27, 7:57 AM EDTRiver Flood WarningFFCRockdale7 hr
Sep 27, 8:00 AM EDTRiver Flood WarningFFCDeKalb3 hr
Sep 27, 8:06 AM EDTRiver Flood WarningFFCTelfair30 hr
Sep 27, 8:13 AM EDTFlash Flood WarningFFCCatoosa, Cherokee, Dawson, Gilmer, Gordon, Murray and 3 more3 hr
Sep 27, 8:58 AM EDTRiver Flood WarningFFCDeKalb2 hr
Sep 27, 9:00 AM EDTRiver Flood WarningFFCCoweta, Fayette9 hr
Sep 27, 9:02 AM EDTRiver Flood WarningFFCDeKalb, Gwinnett21 days
Sep 27, 9:04 AM EDTRiver Flood WarningFFCFulton5 hr
Sep 27, 9:16 AM EDTRiver Flood WarningFFCDouglas34 hr
Sep 27, 9:17 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding39 hr
Sep 27, 9:19 AM EDTRiver Flood WarningFFCGwinnett3 hr
Sep 27, 9:20 AM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
Sep 27, 9:21 AM EDTRiver Flood WarningFFCCherokee18 hr
Sep 27, 9:57 AM EDTRiver Flood WarningFFCJefferson, Washington32 hr
Sep 27, 9:58 AM EDTRiver Flood WarningFFCWilkes4 hr
Sep 27, 9:59 AM EDTRiver Flood WarningFFCJefferson17 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.